iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyhair lossI have lots of hair on my body, but I suffer from hair loss and balding from the sides. What should I do?

Can wearing a helmet cause increased hair fall and make it worse?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 16, 2023
Reviewed AtFebruary 17, 2023

Patient's Query

Hello doctor,

I have a condition where I have lots of hair on my body but lose hair from my head. As a result, I am balding from the sides. Can you suggest what I should do? Also, I have started wearing a helmet because I must commute to work on my motorbike. Can this increase the hair fall and make it worse?

Hello,

Welcome to icliniq.com.

I have gone through your query, and it seems you have androgenetic alopecia. I suggest you apply Minoxidil (Minoxidil, Propylene glycol, Ethanol, and water) 5 % lotion on the affected areas twice daily and take a tablet of Finasteride (synthetic 4-azasteroid) 1 mg once daily. Continue these for at least four to five months to see significant results. These are prescription drugs and should be taken under the supervision of a doctor. You can continue with a helmet as it is not associated with hair fall. Also, wash your hair daily.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Asmeet Kaur Sawhney
Dr. Asmeet Kaur Sawhney

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy